← All APEA Flashcard Decks

APEA Pharmacology Review Questions and Answers Flashcards

6 cards from real APEA practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 6 APEA Pharmacology Review Questions and Answers flashcards as text
  1. A patient is prescribed levothyroxine. The NP should instruct the patient to take this medication:

    Answer: 30-60 minutes before breakfast on an empty stomach

    Levothyroxine absorption is significantly impaired by food, calcium, and iron; it must be taken on an empty stomach 30-60 minutes before eating.

  2. Which medication requires monitoring for hyperkalemia when combined with an ACE inhibitor in a heart failure patient?

    Answer: Spironolactone

    Spironolactone is a potassium-sparing diuretic; combining it with an ACE inhibitor (which also raises potassium) significantly increases hyperkalemia risk.

  3. A patient with asthma requires an antihypertensive. Which class is contraindicated due to risk of bronchospasm?

    Answer: Non-selective beta-blockers

    Non-selective beta-blockers block both beta-1 and beta-2 receptors, causing bronchospasm in patients with reactive airway disease.

  4. Which drug-drug interaction occurs when a patient takes sildenafil with a nitrate, requiring the NP to avoid co-prescription?

    Answer: Severe hypotension

    Both sildenafil and nitrates cause vasodilation; their combination produces additive nitric oxide effects resulting in profound, potentially fatal hypotension.

  5. A patient on lithium therapy presents with tremor, polyuria, and confusion. These signs suggest which complication?

    Answer: Lithium toxicity

    Coarse tremor, cognitive changes, and polyuria in a lithium patient indicate toxicity, which can occur with therapeutic doses if fluid/sodium intake changes.

  6. When prescribing clindamycin, the NP must counsel the patient about which potentially life-threatening adverse effect?

    Answer: Clostridioides difficile colitis

    Clindamycin has a high risk of disrupting colonic flora and promoting C. difficile overgrowth, leading to pseudomembranous colitis.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. apea.com — Time limit, fees, score release, exam format · verified Oct 2026